Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 321, NWS St. Louis, MO

December 28, 2008Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 28, 2008, 2:45 AM CST for Lincoln County, Missouri. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 2:45 AM CST (08:45 UTC)
Expired
Dec 28, 2008, 8:01 PM CST
In force
17 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 22.11 ft at Dec 28, 2008, 6:00 AM CST.

actionminormoderate1015202512/2812/2912/30
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 280845
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
245 AM CST SUN DEC 28 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE 
PAST 24 HOURS.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-290845-
/O.NEW.KLSX.FL.W.0321.081228T0845Z-081229T1800Z/
/TRYM7.1.ER.081228T0737Z.081228T1200Z.081228T1800Z.NO/
245 AM CST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER NEAR TROY.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 AM SUNDAY THE STAGE WAS 21.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* IMPACT...AT 23.0 FEET...CONSIDERABLE AGRICULTURAL LAND IS FLOODED 
  BETWEEN TROY AND MOSCOW MILLS.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.
* IMPACT...AT 18.0 FEET...FROM HIGHWAY 61 EAST TO FRENCHMANS BLUFF...
  LOW LYING AGRICULTURAL LAND IS INUNDATED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/29  12/30  12/31  01/01  01/02

CUIVRE RIVER
  TROY             21 21.22      13.1    6.5    5.5    5.2    5.1
2 follow-up statements
000 
WGUS83 KLSX 281618
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 

.THIS FLOOD WARNING IS A RESULT OF ON AVERAGE 1 TO 1.2 INCHES OF 
PRECIPITATION THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN 
THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-291617-
/O.EXT.KLSX.FL.W.0321.000000T0000Z-081229T1643Z/
/TRYM7.1.ER.081228T0737Z.081228T1130Z.081228T1643Z.NO/
1017 AM CST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM SUNDAY THE STAGE WAS 21.7 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.
* IMPACT...AT 18.0 FEET...FROM HIGHWAY 61 EAST TO FRENCHMANS BLUFF...
  LOW LYING AGRICULTURAL LAND IS INUNDATED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/29  12/30  12/31  01/01  01/02

CUIVRE RIVER
  TROY             21 21.68      13.6    6.5    5.5    5.2    5.1
000 
WGUS83 KLSX 290201
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CST SUN DEC 28 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 

  THE CUIVRE RIVER NEAR TROY 

  THE NORTH RIVER AT PALMYRA 


THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-290230-
/O.CAN.KLSX.FL.W.0321.000000T0000Z-081229T1643Z/
/TRYM7.1.ER.081228T0737Z.081228T1130Z.081228T1652Z.NO/
800 PM CST SUN DEC 28 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT 7 PM SUNDAY THE STAGE WAS 15.6 FEET. 
* FELL BELOW FLOOD STAGE AT 10:52 AM SUNDAY.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$

MOC127-290230-
/O.CAN.KLSX.FL.W.0312.000000T0000Z-081230T0400Z/
/PALM7.2.ER.081227T1210Z.081228T0345Z.000000T0000Z.NO/
800 PM CST SUN DEC 28 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER AT PALMYRA.
* AT 7:30 PM SUNDAY THE STAGE WAS 2.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.2 FEET 
  LATE TONIGHT.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/29  12/30  12/31  01/01  01/02

CUIVRE RIVER
  TROY             21  15.61      10.6    6.5    5.5    5.2    5.1

NORTH RIVER
  PALMYRA          13   2.06      10.4    6.2    5.1    4.6    4.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 27, 11:33 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Dec 27, 11:33 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CST SAT DEC 27 2008

.UPDATE...
/944 PM CST SAT DEC 27 2008/
WOW.  RATHER INCREDIBLE 24 HOURS OF WX FINALLY WINDING DOWN ACROSS
THE FA THIS EVENING. DRY SLOT SURGING THRU MO THIS EVE HAS CAUSED
A LOSS OF ICE NUCLEI...WHICH HAS CAUSED THE VRY SPOTTY POST FNTL
PCPN TO BCM A MIX OF VRY LGT SNOW FLURRIES OR DRIZZLE/FREEZING
DRIZZLE. THIS TRACE TYPE PCPN SHUD END FAIRLY QUICKLY W TO E DURG
THE PREDAWN HRS AS UPR SYS LIFTS NE AND LWR CLDS BGN TO CLR.
EXTRAP OF BACK EDGE OF SC FROM THE 11-39 STLT IMAGERY INDICATES
CLRG SHUD WORK INTO W COUNTIES NR COU ARND 06Z...AND INTO STL AREA
BY ARND 09Z.

TRUETT

&&

.DISCUSSION...
/325 PM CST SAT DEC 27 2008/
LINE OF STRONG THUNDERSTORMS CONTINUED TO MOVE ACROSS SOUTHEAST
MO/SOUTHWEST IL LATE THIS AFTERNOON. COLD FRONT WAS PUSHING ACROSS
CENTRAL MO AND THIS FRONT WILL SWEEP ACROSS THE REGION THIS
EVENING.

WEATHER QUIETS DOWN EARLY IN THE WEEK AS UPPER FLOW PATTERN BECOMES
NEARLY ZONAL ACROSS THE MIDWEST BY MONDAY. THE GFS AND ECMWF DIG ANOTHER
SHORT WAVE INTO THE REGION BY LATE IN THE WEEK.

TPS

&&

.AVIATION...
/1126 PM CST SAT DEC 27 2008/
FOR THE 06Z TAFS...DRYING IN THE WAKE OF SAT SYS IS CAUSING RPD
EROSION OF LO CLDS LT THIS EVE. BACK EDGE OF SC GETTING READY TO
PUSH THRU COU ATTM...AND EXTRAP OF THIS EDGE HAS MVFR CIGS EXITING
UIN BY 07Z...AND STL/SUS BY 08Z.  STG SFC WNDS SHUD GRDLY DROP OFF
OVRNGT AS GRADIENT RELAXES...WITH BIGGEST DROP OCRG SHORTLY AFT
THE CLRG TAKES PLACE. AFT MVFR CIGS CURRENTLY OVR AREA EXIT NXT
FEW HRS IT LOOKS LIKE TRANQUIL VFR FLYING WX IS IN THE OFFING FOR
THE NXT 24 HRS AS SFC RDG SLIDES THRU S PLAINS AND LWR
MSVLY...LEADING TO MILD AND DRY W LO LVL FLOW ACR AREA.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 27, 7:36 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CST SAT DEC 27 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
736 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL FLURRIES AND PATCHY FREEZING DRIZZLE ARE EXPECTED THIS
EVENING OVER PORTIONS OF NORTHEAST AND CENTRAL MISSOURI...AS WELL
AS WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SNOW ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF
TONIGHT...HOWEVER SPOTTERS ARE URGED TO REPORT ANY HIGH WATER OR
FLOODING THAT THEY OBSERVE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Dec 27, 10:34 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 PM CST SAT DEC 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FLOOD            2 S AVISTON             38.58N  89.61W
12/27/2008                   CLINTON            IL   TRAINED SPOTTER

            WATER RESCUE ONGOING WITH TWO PEOPLE STUCK IN THEIR CAR
            ON THE LAKE BRANCH OF SUGAR CREEK

&&

EVENT NUMBER LSX0801153

TES
Local storm report, Dec 28, 12:55 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 AM CST SUN DEC 28 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1254 AM     HEAVY RAIN       3 E HIGHLAND            38.74N  89.62W
12/28/2008  M2.48 INCH       MADISON            IL   TRAINED SPOTTER

            RAINFALL TOTAL SINCE ABOUT 3 PM SATURDAY

&&

EVENT NUMBER LSX0801154

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:45 PM CSTAreal Flood WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis14 hr
Dec 27, 7:02 PM CSTRiver Flood WarningLSXReynolds24 hr
Dec 28, 1:40 AM CSTRiver Flood WarningLSXOsage8 hr
Dec 28, 3:03 PM CSTRiver Flood WarningLSXPike22 hr
Dec 28, 3:03 PM CSTRiver Flood WarningLSXPike22 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.